Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Mar 1, 2011, 3:54 AM PST for Siskiyou County, California. It took effect at Mar 1, 2011, 10:00 PM PST. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 1, 2011, 3:54 AM PST (11:54 UTC)
- In effect from
- Mar 1, 2011, 10:00 PM PST
- Expired
- Mar 2, 2011, 4:01 PM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:00 AM PST | SNOW 2 | 3 Sse Mount Shasta, CA | SNOW BEGAN JUST BEFORE MIDNIGHT, QUITE HEAVILY. MIXING WITH RAIN AT TIMES, BUT NOW VERY HEAVY WITH BLIZZARD-LIKE CONDITIONS. |
| Mar 2, 9:20 AM PST | SNOW 3 | Sse Mount Shasta, CA | TOTAL SNOWFALL OVERNIGHT THROUGH 9AM. CURRENTLY RAINING WITH WET SNOW MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS46 KMFR 011154 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 354 AM PST TUE MAR 1 2011 CAZ082-020000- /O.EXP.KMFR.WW.Y.0007.000000T0000Z-110301T1200Z/ /O.UPG.KMFR.WS.A.0003.110302T0600Z-110303T0600Z/ /O.NEW.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 354 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3500 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW AND/OR BLOWING SNOW ...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 3500 FEET THROUGH THE EVENT. * TIMING: THE SNOW WILL BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 MPH WILL OCCUR TONIGHT THROUGH WEDNESDAY. * IMPACTS: SNOWMANS SUMMIT ON ROUTE 89 WILL CONTINUE TO BE SNOW COVERED WITH LIGHTER SNOW AMOUNTS NEAR BLACK BUTTE SUMMIT ON INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-020000- /O.EXP.KMFR.WW.Y.0007.000000T0000Z-110301T1200Z/ /O.UPG.KMFR.WS.A.0003.110302T0600Z-110303T0600Z/ /O.NEW.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ WESTERN SISKIYOU COUNTY- 354 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3500 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW AND/OR BLOWING SNOW ...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER WEATHER ADVISORY ABOVE 4500 FEET WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 3500 FEET THROUGH THE EVENT. * TIMING: SNOW WILL BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH TONIGHT INTO WEDNESDAY. * IMPACTS: VISIBILITIES WILL BE REDUCED AND TRAVEL WILL BE IMPEDED OVER TERRAIN AND ROADS ABOVE 3500 FEET TONIGHT THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ025-011300- /O.EXP.KMFR.WW.Y.0007.000000T0000Z-110301T1200Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- 354 AM PST TUE MAR 1 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 2500 FEET... THE WINTER WEATHER ADVISORY ABOVE 2500 FEET WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. $$ ORZ024-011300- /O.EXP.KMFR.WW.Y.0007.000000T0000Z-110301T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 354 AM PST TUE MAR 1 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 2500 FEET... THE WINTER WEATHER ADVISORY ABOVE 2500 FEET WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. $$ ORZ027-011300- /O.EXP.KMFR.WW.Y.0007.000000T0000Z-110301T1200Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITY OF...CRATER LAKE 354 AM PST TUE MAR 1 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 4000 FEET... THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. $$ CAZ083-020000- /O.UPG.KMFR.WS.A.0003.110302T0600Z-110303T0600Z/ /O.NEW.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 354 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND/OR BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS WILL RANGE FROM 8 TO 12 INCHES TONIGHT INTO WEDNESDAY NIGHT. * TIMING: SNOW WILL BEGIN THIS EVENING AND LAST INTO WEDNESDAY NIGHT. SNOW MAY FALL MODERATELY TO HEAVILY AT TIMES LATE TONIGHT INTO WEDNESDAY. * LOCATIONS INCLUDE: TENNANT. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH TONIGHT THROUGH WEDNESDAY. * IMPACTS: SNOW WILL CREATE SNOW COVERED ROADS ON HIGHWAY 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ STOCKTON
4 follow-up statements
501 WWUS46 KMFR 011635 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 835 AM PST TUE MAR 1 2011 CAZ083-020045- /O.CON.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 835 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS WILL RANGE FROM 8 TO 12 INCHES TONIGHT INTO WEDNESDAY NIGHT. * TIMING: SNOW WILL BEGIN THIS EVENING AND LAST INTO WEDNESDAY NIGHT. SNOWFALL MAY BE MODERATE TO HEAVY AT TIMES LATE TONIGHT INTO WEDNESDAY. * LOCATIONS INCLUDE: TENNANT. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH TONIGHT THROUGH WEDNESDAY. * IMPACTS: SNOW WILL CREATE SNOW COVERED ROADS ON HIGHWAY 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ082-020045- /O.CON.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 835 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 3500 FEET THROUGH THE EVENT. * LOCATIONS INCLUDE: MOUNT SHASTA CITY. * TIMING: THE SNOW WILL BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 MPH WILL OCCUR TONIGHT THROUGH WEDNESDAY. * IMPACTS: SNOWMANS SUMMIT ON ROUTE 89 AND BLACK BUTTE SUMMIT ON INTERSTATE 5 WILL BECOME SNOW COVERED LATE TONIGHT. WET AND SLUSHY SNOW WILL ALSO MAKE TRAVEL HAZARDOUS IN MOUNT SHASTA CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-020045- /O.CON.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ WESTERN SISKIYOU COUNTY- 835 AM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 3500 FEET THROUGH THE EVENT. * TIMING: SNOW WILL BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH TONIGHT INTO WEDNESDAY. * IMPACTS: HIGHER ELEVATION PORTIONS OF ROUTE 3 SOUTH OF ETNA AND NORTHEAST OF FORT JONES WILL BECOME SNOW COVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SK
748 WWUS46 KMFR 012220 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 220 PM PST TUE MAR 1 2011 CAZ083-021200- /O.CON.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 220 PM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS WILL RANGE FROM 8 TO 10 INCHES TONIGHT INTO WEDNESDAY NIGHT. * TIMING: SNOW WILL BEGIN THIS EVENING AND LAST INTO WEDNESDAY NIGHT. SNOWFALL MAY BE MODERATE TO HEAVY AT TIMES LATE TONIGHT INTO WEDNESDAY. * LOCATIONS INCLUDE: TENNANT. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH TONIGHT THROUGH WEDNESDAY. * IMPACTS: HIGHWAY 97 WILL BECOME SNOW COVERED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ082-021200- /O.CON.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 220 PM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 3500 FEET THROUGH THE EVENT. * LOCATIONS INCLUDE: MOUNT SHASTA CITY. * TIMING: THE SNOW WILL BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY AFTERNOON. THE HEAVIEST SNOWFALL IS LIKELY EARLY WEDNESDAY MORNING. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 MPH WILL OCCUR TONIGHT THROUGH WEDNESDAY. * IMPACTS: SNOWMANS SUMMIT ON ROUTE 89 AND BLACK BUTTE SUMMIT ON INTERSTATE 5 WILL BECOME SNOW COVERED LATE TONIGHT. WET AND SLUSHY SNOW WILL ALSO MAKE TRAVEL HAZARDOUS IN MOUNT SHASTA CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-021200- /O.CON.KMFR.WS.W.0003.110302T0600Z-110303T0000Z/ WESTERN SISKIYOU COUNTY- 220 PM PST TUE MAR 1 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 7 TO 10 INCHES. * ELEVATION: SNOW LEVELS WILL BE AROUND 3500 FEET THROUGH THE EVENT. * TIMING: SNOW WILL BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH TONIGHT INTO WEDNESDAY. * IMPACTS: HIGHER ELEVATION PORTIONS OF ROUTE 3 SOUTH OF ETNA WILL BECOME SNOW COVERED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SK
518 WWUS46 KMFR 021106 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 AM PST WED MAR 2 2011 CAZ083-030000- /O.CON.KMFR.WS.W.0003.000000T0000Z-110303T0000Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 306 AM PST WED MAR 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS: STORM TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES THROUGH LATE WEDNESDAY AFTERNOON. * TIMING: SNOW...HEAVY AT TIMES...WILL LAST INTO WEDNESDAY AFTERNOON. LIGHTER SNOW WILL CONTINUE THROUGH TONIGHT. * LOCATIONS INCLUDE: TENNANT. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH TONIGHT THROUGH WEDNESDAY. * IMPACTS: HIGHWAY 97 WILL BE SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ082-030000- /O.CON.KMFR.WS.W.0003.000000T0000Z-110303T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 306 AM PST WED MAR 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS: STORM TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 8 TO 12 INCHES THROUGH LATE WEDNESDAY AFTERNOON. * ELEVATION: SNOW LEVELS WILL BE 3000 TO 3500 FEET THROUGH THE EVENT. * TIMING: SNOW...HEAVY AT TIMES...WILL LAST INTO WEDNESDAY AFTERNOON. LIGHTER SNOW WILL CONTINUE THROUGH TONIGHT. * LOCATIONS INCLUDE: MOUNT SHASTA CITY. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 MPH WILL OCCUR THROUGH WEDNESDAY. * IMPACTS: SNOWMANS SUMMIT ON ROUTE 89 AND BLACK BUTTE SUMMIT ON INTERSTATE 5 WILL BE SNOW COVERED LATE TONIGHT. WET AND SLUSHY SNOW WILL ALSO MAKE TRAVEL HAZARDOUS IN MOUNT SHASTA CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-030000- /O.CON.KMFR.WS.W.0003.000000T0000Z-110303T0000Z/ WESTERN SISKIYOU COUNTY- 306 AM PST WED MAR 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS: STORM TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES THROUGH LATE WEDNESDAY AFTERNOON. * ELEVATION: SNOW LEVELS WILL BE 3000 TO 3500 FEET THROUGH THE EVENT. * TIMING: SNOW...HEAVY AT TIMES...WILL LAST INTO WEDNESDAY AFTERNOON. LIGHTER SNOW WILL CONTINUE THROUGH TONIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS GUSTING TO 30 MPH WILL OCCUR THROUGH WEDNESDAY. * IMPACTS: HIGHER ELEVATION PORTIONS OF ROUTE 3 SOUTH OF ETNA WILL BE SNOW COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ STOCKTON
218 WWUS46 KMFR 030001 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 401 PM PST WED MAR 2 2011 CAZ080-082-083-030115- /O.CAN.KMFR.WS.W.0003.000000T0000Z-110303T0000Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 401 PM PST WED MAR 2 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER STORM WARNING. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE AREA OVERNIGHT. ADDITIONAL ACCUMULATIONS WILL BE LESS THAN 2 INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 1:00 AM PST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 1, 1:00 AM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST TUE MAR 1 2011
.DISCUSSION...01/00Z NAM/GFS IN.
THE CURRENT PROGRESSIVE STORMY PATTERN WILL CONTINUE FOR THE NEAR
FUTURE.
CURRENTLY ZONAL FLOW ALOFT IS IN PLACE OVER THE PACIFIC NORTHWEST
AND LOW AMPLITUDE SHORT WAVES EMBEDDED IN THE FLOW ARE MOVING
ONSHORE INTO WASHINGTON STATE. A FRONT IS NOW STALLED OVER THE
MEDFORD CWA...DROPPING MOSTLY LIGHT PRECIPITATION FROM THE
CASCADES EAST.
AN UPPER TROUGH IS NOW DIGGING INTO THE GULF OF ALASKA AND THIS
WILL FORCE THE ZONAL FLOW TO BECOME SOUTHWESTERLY TUESDAY. THE
SOUTHWESTERLY STEERING WINDS WILL CAUSE THE STALLED FRONT TO MOVE
BACK NORTH AS A WARM FRONT AT THIS TIME.
AS THE TROUGH DEEPENS...THE MAIN WEATHER MAKERS WILL BE SHORT
WAVES ROUNDING THE TROUGH AND THE ASSOCIATED FRONTS. THIS LARGE
SCALE PATTERN WILL PERSIST INTO THE WEEKEND.
THE FIRST OF THE SHORT WAVES ROUNDING THE TROUGH WILL MOVE FROM
SOUTHWEST TO NORTHEAST OFFSHORE TUESDAY AFTERNOON AND EVENING BEFORE
MOVING INLAND OVER BRITISH COLUMBIA WEDNESDAY EVENING. THIS WAVE
WILL SUPPORT SOME IMPRESSIVE CYCLOGENESIS IN THE ASSOCIATED
SURFACE LOW WHICH WILL MOVE NORTH JUST OUTSIDE 130W TUESDAY. THE
TRAJECTORY OF THIS SYSTEM WILL KEEP THE WORST WEATHER OUT OF THE
MEDFORD CWA...BUT IT WILL STILL PUSH A WET AND WINDY FRONT ONSHORE
TUESDAY NIGHT. THE HEAVIEST PRECIPITATION WILL BE OVER SISKIYOU
COUNTY AND THE COAST RANGE OF EXTREME SOUTHWEST OREGON. GIVEN THE
FORECAST SNOW LEVELS OF 3000 TO 4000 FEET...THE CURRENT WINTER
STORM WATCHES AND ADVISORIES LOOK ON TRACK.
THIS FRONT WILL MOVE EAST OF THE CWA BY WEDNESDAY AFTERNOON AND
LEAVE BEHIND MOSTLY LIGHT SHOWER ACTIVITY...BUT SOUTHWEST FACING
SLOPES WILL LIKELY SEE HEAVIER PRECIPITATION. IN
ADDITION...SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH CENTRAL
CALIFORNIA AND THIS MAY BRING SOME SIGNIFICANT SNOW TO NORTHERN
CALIFORNIA WEDNESDAY AND THURSDAY.
THE NEXT SIGNIFICANT FRONT WILL MOVE ONSHORE FRIDAY EVENING. THIS
ONE DOES NOT LOOK QUITE AS WINDY BUT IT WILL BE WET...WITH THE
MOST PRECIPITATION ONCE AGAIN OCCURRING OVER SISKIYOU COUNTY AND
THE COAST RANGE OF EXTREME SOUTHWEST OREGON.
LONG TERM DISCUSSION FROM THE MONDAY AFTERNOON AFD...SATURDAY
THROUGH MONDAY...AN UNSETTLED PATTERN WILL CONTINUE ACROSS THE
REGION. THE MODELS AGREE THAT A LONG WAVE TROUGH WILL REMAIN OVER
THE EAST PACIFIC THROUGH THE EXTENDED PERIOD FRIDAY THROUGH
MONDAY. DURING THIS PERIOD SEVERAL SYSTEMS WILL IMPACT THE REGIONS
WEATHER.
&&
.AVIATION...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST
AREA THROUGH TUESDAY...WITH POSSIBLE PARTIAL CLEARING BY TUESDAY
AFTERNOON. WINDS ACROSS MOST OF THE REGION WILL INCREASE LATE
TUESDAY AHEAD OF A VERY STRONG LOW PRESSURE SYSTEM. CEILINGS WILL
BE MAINLY VFR EXCEPT FOR THE COAST AND WESTERN AND SOUTHERN
SISKIYOU COUNTY WHERE AREAS OF IFR AND MVFR CEILINGS WILL CONTINUE
THROUGH TUESDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR ORZ031.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 2500 FEET
FOR ORZ024.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 2500 FEET
FOR ORZ025.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
FOR ORZ027.
CA...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING ABOVE 4000 FEET FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
FOR CAZ082.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING ABOVE 3500 FEET FOR CAZ082.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4500 FEET
FOR CAZ080.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR CAZ081.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR CAZ083.
PZ...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST TUESDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
FOR PZZ350-356-370-376.
STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR PZZ370-376.
15/15/17Hazardous weather outlook, Feb 28, 4:56 PM PST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 456 PM PST MON FEB 28 2011 ORZ021-022-011400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON...SEE THE LATEST WIND MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-011400- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 7 PM THIS EVENING...SEE THE LATEST WIND MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING...SEE THE LATEST WIND MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-011400- CENTRAL SISKIYOU COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON...SEE THE LATEST WIND MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-011400- SOUTH CENTRAL SISKIYOU COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ025-011400- EASTERN DOUGLAS COUNTY FOOTHILLS- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 2500 FEET IS IN EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 2500 FEET IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-011400- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-011400- SOUTH CENTRAL OREGON CASCADES- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-011400- WESTERN SISKIYOU COUNTY- 456 PM PST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN EFFECT THROUGH 4 AM TUESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. A WINTER STORM WATCH FOR ELEVATIONS ABOVE 4000 FEET IS IN EFFECT TUESDAY EVENING THROUGH WEDNESDAY EVENING...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 28, 11:36 PM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1136 PM PST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
02/28/2011 M2.02 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL. SPOTTER INDICATED RAINFALL WAS COMING
DOWN QUITE SIDEWAYS DUE TO THE WIND AND WAS SURPRISED THE
GAUGE CAUGHT THIS MUCH.
&&
LUTZLocal storm report, Mar 1, 12:18 AM PST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1218 AM PST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM SNOW ESE MOUNT SHASTA 41.32N 122.31W
03/01/2011 M2.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:14 AM PST | High Wind Warning | MFR | Siskiyou | 35 hr |
| Mar 1, 2:21 PM PST | Wind Advisory | MFR | Modoc, Siskiyou | 24 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.